Father Revived With Four Narcan Treatments After Overdosing with Son in Car

A Rhode Island father who took two white pills while his 1-year-old was in the car needed four doses of Narcan, a drug used to treat opioid overdoses, before he was rushed to the hospital last Friday.

Michael Krajczynski, 33, waits for formal arraignment at the Kent County Courthouse in Warwick, Rhode Island,on August 30 after being charged with child neglect. He ingested two pills he thought were OxyContin while driving with his approximately 18-month-old son. He pulled over the vehicle on a stretch of road near Victory Highway and North Main Street approximately 10 minutes later, when the father reportedly “began to feel a little strange,” according to a North Smithfield Police Department report. The police said Krajczynski was gurgling when they arrived on the scene and administered four doses of Narcan before transporting the parent to the Landmark Medical Center for an evaluation.

Narcan is the nasal form of a chemical used to revive people overdosing on opioids. Police say the primary dose did nothing and reported giving Krajczynski a second dose when he stopped breathing and turned blue. Rescue officers administered two more doses of Narcan before Krajczynski became alert. His son was released to his mother, and police contacted the Department of Children Youth and Families (DCYF).

Krajczynski responded to police and said he “made a bad decision” around 11 a.m. on Saturday. He also told police he had been suffering from shoulder pain and had not been prescribed any medication.

This story was first found HERE